Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP- should I stop!
Feb 22, 2010

Hi,

I'm a sexual worker and recently had an instance of a condom being stuck inside my v*gina and it was full of sperm. Normaly, I asked the man if he's been ever tested ( having in mind that he s using this service ) and he started acting strangely , saying that he 's HIv neg.

When I told him that I want to stay healthy and there is a special drug that can help me if he gives me honest answer, He said I should take the drug.

I immidiately advised him to get Tested and tell me the results asap. As the time was short and had no idea about his Hiv status , I went to a clinic and being given PEP.

Noiw its 2nd day and This person , have texted me that he got tested and he is HIV neg. and he always do things with condoms!! BUllshit!!

Now, I dont Know what to do! Shall I continue taking Pep? This drug is making me exhausted, i have terrible nausea and feeling pains in the stomach and muscles-- have been given a tetanus injection, maybe because of that..

However, It affects my ability to Funtion and I'd honestly rather STOP at this moment.

MY QUESTION IS: SHall I stop? and as this things happen in this prof. if I STOP as it appears this person of man to be HIV neg for now( and I somehow think the risk is not that high) , if put again under RIsk with an HIV positive person and start taking it would it be effective or am I going to be resistant?

I'm really concerned about my health in this instance and normally the health of others who come in touch with me and do not care much..

A reply would be useful.. Thanks

Response from Dr. McGowan

I would always advise toward caution. Since he appears to be, at the least, evasive about his HIV status I would take that into account. When you confronted him directly and he said to take the meds..that may have been the most honest answer he gave. I would advise you to complete the 28 day treatment.

Also, there are alternatives to the standard PEP regimen that may be easier to take. Many people get sick on the AZT (zidovudine/combivir) containing treatments. If you go back to the ER or the local HIV center you may get an alternate treatment. Best, Joe



Previous
PEP combination: Truvada, Reyataz, Norvir
Next
New Regimen - Potential Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement